Alert archive / Wisconsin / Snow Advisories in 2008

Snow Advisory 4, NWS Green Bay, WI

January 20, 200815 counties in Wisconsin

NWS Green Bay, WI issued this snow advisory at Jan 20, 2008, 3:31 PM CST for 15 counties in Wisconsin. It took effect at Jan 21, 2008, 9:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2008, 3:31 PM CST (21:31 UTC)
In effect from
Jan 21, 2008, 9:00 AM CST
Expired
Jan 22, 2008, 6:00 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 202131
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CST SUN JAN 20 2008

...SNOW EXPECTED MONDAY AND MONDAY NIGHT...

.A STORM SYSTEM TRACKING NORTHEAST FROM THE PLAINS WILL BRING SNOW
TO THE AREA MONDAY AND MONDAY NIGHT. RELATIVELY COLD TEMPERATURES
DURING THE SNOWFALL MAY LIMIT THE EFFECTIVENESS OF CHEMICALS USED
TO MELT THE SNOW ON ROADWAYS. AS A RESULT...HAZARDOUS TRAVEL
CONDITIONS ARE LIKELY TO DEVELOP MONDAY AND THEN CONTINUE INTO
MONDAY NIGHT.

WIZ022-038>040-048>050-074-210430-
/O.NEW.KGRB.SN.Y.0004.080121T1500Z-080122T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
331 PM CST SUN JAN 20 2008

...SNOW ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 6 AM CST
TUESDAY. 

SNOW WILL DEVELOP DURING THE MIDDLE TO LATE MORNING HOURS
MONDAY. THE SNOW WILL CONTINUE MONDAY NIGHT AND THEN DIMINISH LATE.
A TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE
AREA. TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO 5
INCHES EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

WIZ020-031-035>037-045-210430-
/O.NEW.KGRB.SN.Y.0004.080121T1500Z-080122T0900Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
331 PM CST SUN JAN 20 2008

...SNOW ADVISORY IN EFFECT FROM 9 AM MONDAY TO 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 3 AM CST
TUESDAY. 

SNOW WILL DEVELOP DURING THE MIDDLE MORNING HOURS MONDAY. THE
SNOW WILL CONTINUE INTO MONDAY NIGHT AND THEN DIMINISH AFTER
MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS
THE AREA.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

JS/MG
7 follow-up statements
000 
WWUS43 KGRB 210321
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CST SUN JAN 20 2008

...SNOW EXPECTED MONDAY AND MONDAY NIGHT...

.A STORM SYSTEM TRACKING NORTHEAST FROM THE PLAINS WILL BRING
SNOW TO THE AREA MONDAY AND MONDAY NIGHT. RELATIVELY COLD
TEMPERATURES DURING THE SNOWFALL MAY LIMIT THE EFFECTIVENESS OF
CHEMICALS USED TO MELT THE SNOW ON ROADWAYS. AS A RESULT...
HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO DEVELOP MONDAY AND THEN
CONTINUE INTO MONDAY NIGHT.

WIZ022-038>040-048>050-074-211130-
/O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
921 PM CST SUN JAN 20 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 6 AM CST
TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 6 AM CST
TUESDAY. 

SNOW WILL DEVELOP DURING THE MIDDLE TO LATE MORNING HOURS MONDAY.
THE SNOW WILL CONTINUE MONDAY NIGHT AND THEN DIMINISH LATE. A
TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE
AREA. TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO
5 INCHES EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$

WIZ020-031-035>037-045-211130-
/O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T0900Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
921 PM CST SUN JAN 20 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 3 AM CST
TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 3 AM CST
TUESDAY. 

SNOW WILL DEVELOP DURING THE MIDDLE MORNING HOURS MONDAY. THE
SNOW WILL CONTINUE INTO MONDAY NIGHT AND THEN DIMINISH AFTER
MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS
THE AREA.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KGRB 211145
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CST MON JAN 21 2008

...SNOW EXPECTED TODAY AND TONIGHT...

.A STORM SYSTEM TRACKING NORTHEAST FROM THE PLAINS WILL BRING
SNOW TO THE AREA TODAY INTO TONIGHT.  RELATIVELY COLD TEMPERATURES
DURING THE SNOWFALL MAY LIMIT THE EFFECTIVENESS OF CHEMICALS USED
TO MELT THE SNOW ON ROADWAYS. AS A RESULT...HAZARDOUS TRAVEL
CONDITIONS ARE LIKELY TO DEVELOP MONDAY AND THEN CONTINUE INTO
MONDAY NIGHT.

WIZ022-038>040-048>050-074-211945-
/O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
545 AM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST TUESDAY. 

SNOW WILL DEVELOP DURING THE MIDDLE TO LATE MORNING HOURS TODAY.
THE SNOW WILL CONTINUE TONIGHT AND THEN DIMINISH LATE. A TOTAL
SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE AREA.
TOTALS WILL BE A BIT LIGHTER TO THE NORTH...WITH 3 TO 5 INCHES
EXPECTED NORTH OF GREEN BAY AND ACROSS DOOR COUNTY.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$

WIZ020-031-035>037-045-211945-
/O.CON.KGRB.SN.Y.0004.080121T1500Z-080122T0900Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
545 AM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
CST TUESDAY. 

SNOW WILL DEVELOP DURING THE MORNING HOURS TODAY. THE SNOW WILL
CONTINUE INTO THIS EVENING AND THEN DIMINISH AFTER MIDNIGHT. A
TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED ACROSS THE AREA.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$
TH/RE
000 
WWUS43 KGRB 211856
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1256 PM CST MON JAN 21 2008

...SNOW WILL CONTINUE INTO TONIGHT...

.A WINTER STORM WILL MOVE FROM KANSAS THIS AFTERNOON TO SOUTHERN
LAKE MICHIGAN BY EARLY TUESDAY. AS IT APPROACHES...SNOW WILL
BECOME HEAVIER DURING THE LATE AFTERNOON AND EVENING HOURS. 

WIZ022-038>040-048>050-074-220300-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1256 PM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SNOW WILL CONTINUE THIS AFTERNOON AND EVENING AND BECOME MODERATE
TO HEAVY AT TIMES. IT WILL DIMINISH LATE TONIGHT. A TOTAL SNOWFALL OF
4 TO 6 INCHES IS EXPECTED ACROSS MOST OF THE AREA. TOTALS WILL BE
A BIT LIGHTER TO THE NORTH...WITH 3 TO 5 INCHES EXPECTED NORTH OF
GREEN BAY AND ACROSS DOOR COUNTY.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$

WIZ020-031-035>037-045-220300-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1256 PM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY. 

SNOW WILL CONTINUE...MODERATE TO HEAVY AT TIMES INTO THIS EVENING
AND THEN DIMINISH AFTER MIDNIGHT. A TOTAL SNOWFALL OF 3 TO 6 INCHES
IS EXPECTED ACROSS THE AREA.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KGRB 212142
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CST MON JAN 21 2008

...SNOW WILL CONTINUE INTO TONIGHT...

.LOW PRESSURE WILL MOVE FROM KANSAS CITY TO CHICAGO TONIGHT AND
BRING SNOW TO CENTRAL AND EAST CENTRAL WISCONSIN. THE SNOW WILL BE
HEAVY AT TIMES THROUGH THE EVENING HOURS.

WIZ030-220545-
/O.EXA.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/
MARATHON-
INCLUDING THE CITY OF...WAUSAU
342 PM CST MON JAN 21 2008

...SNOW ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. 

SNOW...MODERATE OR HEAVY AT TIMES...WILL CONTINUE INTO THE EVENING
THEN DIMINISH OVERNIGHT. 3 TO 5 INCHES ARE POSSIBLE...MAINLY SOUTH
OF HIGHWAY 29.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED.

$$

WIZ022-038>040-048>050-074-220545-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
342 PM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE THROUGH THE
EVENING THEN DIMINISH LATE TONIGHT. A TOTAL SNOWFALL OF 3 TO 6
INCHES ARE LIKELY...WITH THE HIGHEST TOTALS SOUTH OF A KEWAUNEE TO
OSHKOSH LINE.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED.

$$

WIZ020-031-035>037-045-220545-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
342 PM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY. 

SNOW WILL CONTINUE...MODERATE TO HEAVY AT TIMES...THEN DIMINISH
OVERNIGHT. A TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED ACROSS THE AREA.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED.

$$
000 
WWUS43 KGRB 220315
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CST MON JAN 21 2008

...SNOW WILL CONTINUE OVERNIGHT MAINLY OVER EAST CENTRAL WISCONSIN...

.LOW PRESSURE IS FORECAST TO MOVE FROM SOUTHERN IOWA TO SOUTHWEST
LOWER MICHIGAN DURING THE OVERNIGHT HOURS. THE HEAVIER SNOWFALL IS
EXPECTED TO FALL ACROSS SOUTHERN WISCONSIN WITH THE NORTHERN
FRINGE OF THIS HEAVIER SNOW TO GRAZE EAST CENTRAL WISCONSIN. AN
ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE OVER EAST CENTRAL
WISCONSIN. 

WIZ022-074-220415-
/O.CAN.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/
DOOR-SOUTHERN OCONTO-
INCLUDING THE CITY OF...STURGEON BAY
915 PM CST MON JAN 21 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE SNOW
ADVISORY. 

LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS.
HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE ONLY EXPECTED TO BE
LESS THAN AN INCH...WHICH WOULD PLACE TOTALS IN THE 1 TO 3 INCH
RANGE.

$$

WIZ020-030-031-035-036-220415-
/O.CAN.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
915 PM CST MON JAN 21 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE SNOW
ADVISORY. 

LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS.
HOWEVER...ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE ONLY AN INCH
OR LESS. THIS WOULD KEEP STORM TOTALS IN THE 2 TO 4 INCH RANGE.

$$

WIZ038>040-048>050-221200-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
915 PM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

GENERALLY LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT
HOURS. AN ADDITIONAL INCH OR TWO IS POSSIBLE AND THAT WOULD BRING
STORM TOTALS INTO THE 3 TO 6 INCH RANGE. THE HIGHEST TOTALS ARE
EXPECTED SOUTH OF AN OSHKOSH TO KEWAUNEE LINE.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED.

$$

WIZ037-045-220900-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T0900Z/
WAUPACA-WAUSHARA-
INCLUDING THE CITY OF...WAUTOMA
915 PM CST MON JAN 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY. 

GENERALLY LIGHT SNOW WILL CONTINUE TO FALL DURING THE OVERNIGHT
HOURS. AN ADDITIONAL INCH OR TWO IS POSSIBLE AND THAT WOULD BRING
STORM TOTALS INTO THE 3 TO 5 INCH RANGE.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. AIR TRAVEL MAY ALSO BE AFFECTED.

$$

AK
000 
WWUS43 KGRB 220940
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CST TUE JAN 22 2008

...SNOW WILL TAPER OFF EARLY THIS MORNING...

.LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN WILL LIFT NORTHEAST
OUT OF THE REGION THIS MORNING. THIS WILL ALLOW THE SNOW TO TAPER
OFF BY AROUND DAYBREAK.

WIZ038>040-048>050-221200-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
340 AM CST TUE JAN 22 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

LIGHT SNOW WILL TAPER OFF IN EAST CENTRAL WISCONSIN BY
DAYBREAK...WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS
EXPECTED. THE SNOW ADVISORY FOR WAUPACA AND WAUSHARA COUNTIES
HAS EXPIRED.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES.
MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS FOR THE
MORNING COMMUTE TO WORK OR SCHOOL.

$$
KIECKBUSCH
000 
WWUS43 KGRB 221149
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
549 AM CST TUE JAN 22 2008

WIZ038>040-048>050-221300-
/O.EXP.KGRB.SN.Y.0004.000000T0000Z-080122T1200Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...ALGOMA...
OSHKOSH...CHILTON...TWO RIVERS
549 AM CST TUE JAN 22 2008

...SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. 

LIGHT SNOW WILL END BY DAYBREAK...WITH LITTLE OR NO ADDITIONAL
ACCUMULATION EXPECTED. DESPITE THE IMPROVEMENT IN WEATHER
CONDITIONS...ROADS WILL LIKELY REMAIN SNOW OR ICE COVERED AND
HAZARDOUS IN PARTS OF EAST CENTRAL WISCONSIN THIS MORNING.
MOTORISTS SHOULD USE EXTREME CAUTION ON THE MORNING COMMUTE
TO WORK OR SCHOOL...AND ALLOW EXTRA TIME TO REACH THEIR
DESTINATION.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Jan 20, 2:54 PM CST, 37 minutes earlier.

Area forecast discussion, Jan 20, 2:54 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CST SUN JAN 20 2008

.SYNOPSIS...LARGE SCALE PATTERN OVER NOAM AND ADJACENT AREAS
CURRENTLY HIGHLY AMPLIFIED...WITH A RIDGE OFF THE WEST COAST AND
TROF CENTERED OVER THE GREAT LAKES RGN. THE PATTERN WL DEAMPLIFY
SOME DURING THE FIRST PART OF THE FCST PERIOD...THEN REAMPLIFY
DURING THE LATTER PART OF THE FCST PERIOD. THE LNGWV FEATURES WL
LIKELY RETROGRADE SOME DURING THE DEAMPLIFICATION/REAMPLIFICATION
CYCLE.

ALTHOUGH THE LARGE SCALE FLOW IN DEAMPLIFICATION PHASE...SHRTWV
DIGGING DOWN THE WEST COAST WL CAUSE UPR FLOW TO BACK...AND LEAD TO
A SIG ISENT-LIFT TYPE PCPN EVENT MON/MON NGT. EXPECT SEVERAL MORE
POTENTIAL PCPN EVENTS DURING THE REST OF THE FCST PERIOD AS STG LOW-
LEVEL BAROCLINIC ZONE LIKELY TO REMAIN NR THE AREA. RIGHT NOW IT
LOOKS LIKE THOSE PCPN EVENTS WL PROBABLY BE LGT. BUT GIVEN THE POSN
OF THE FCST AREA NR AND EVENTUALLY JUST DOWNSTREAM FM THE LNGWV TROF
POSN WL NEED TO CLOSELY MONITOR THAT.

THE FIRST SURGE OF BITTERLY COLD AIR WL SHIFT E OF THE AREA TNGT AND
MON. EXPECT THE BITTER COLD AIR TO SAG SWD AGAIN BEHIND THE
DEPARTING STORM ON TUE...AND PROBABLY SURGE SWD MORE AGGRESSIVELY
MID-WK. READINGS SHOULD MODERATE LATE IN THE WK AND FOR THE UPCOMING
WEEKEND. BUT WITH ARCTIC HIGH PRESSURE LIKELY RELOADING OVER THE
YUKON DURING THE WEEKEND WE COULD BE IN FOR ANOTHER SPELL OF BITTER
COLD THE FOLLOWING WEEK.
&&

.SHORT TERM...TONIGHT/MONDAY.

DISCUSSION FOR THIS PART OF THE FCST WL FOLLOW LATER THIS AFTN.

.LONG TERM...MON NGT THROUGH SUN. ALTHOUGH FORECAST CONFIDENCE
ALWAYS DECREASES WITH TIME...THAT IS EVEN MORE SO THE CASE TODAY.
NAM AND ETA /BASED ON MET STATISTICAL GUID/ MORE AGGRESSIVE WITH
INCOMING SNOW SYSTEM THAN GFS/ECMWF. ALL MODELS INDICATED STG
FRONTOGENETIC FORCING ACRS THE SRN PART OF THE FCST AREA IN RRQ OF
UPR SPEED MAX DEVELOPING/SHIFTG EWD ACRS ONTARIO. MOISTURE WL BE A
LIMITING FACTOR. ATM VERY DRY RIGHT NOW. MODELS PROG MAX MIXING
RATIOS APPROACHING 2 G/KG SOMEWHERE IN THE 850-750 MB LAYER DURING
THE EVENT. 12Z RAOBS INDICATED A RIBBON OF HIGHER PWATS WORKING EWD
ACRS THE PLAINS...SO THE 2 G/KG SEEMS REASONABLE. BEST SNOW GROWTH
TEMPERATURES ALSO GENERALLY S OF THE AREA...BUT WOULD NOT BE
SUPRISED TO SEE A BIT MORE OF A NWD SHIFT IN PARAMETERS BY THE TIME
THE SNOW STARTS. DECIDED TO ISSUE A SNOW ADVISORY FOR THE SRN 1/3 OF
THE FCST AREA. ONE ADDITIONAL CONCERN IS LAKE-ENHANCEMENT NEAR LAKE
MICHIGAN. THE AIR WILL CERTAINLY BE COLD ENOUGH AND ANY LOW-LEVEL
LAKE BANDS THAT GET SEEDED FROM ABOVE COULD EASILY PRODUCE HEAVY
SNOW. BUT THE FCST AREA SEEMS TO BE CAUGHT IN A COL IN THE LOW-LEVEL
FLOW...SO JUST NOT ENOUGH CONFIDENCE FLOW WL COME ARND TO THE E FOR
ANY LENGTH OF TIME. JUST WENT WITH A BIT HIGHER TOTALS LAKESIDE FOR
NOW.

TEMPS TRICKY LATER IN THE WK AS ANY NIGHTIME PERIODS WITH CLR SKIES
AND LGT WINDS WL PROBABLY SEE TEMPS PLUNGE TO 12-25 BLO ZERO ACRS
THE FCST AREA. RIGHT NOW WED NGT/THU MORNING LOOKED LIKE A CANDIDATE
FOR HAVING THAT HAPPEN...BUT SOME CONCERN FLOW REMAINING NLY ENOUGH
TO BRING SOME CLDS OFF LAKE SUPERIOR. LOWERED MINS SOME FOR THAT
PERIOD FOR NOW...BUT MAY NEED TO GO FARTHER IF CONFIDENCE INCREASES
THAT WE WL LOSE THE CLDS AND WIND.

TRIED TO TIME PCPN CHCS DURING LATER PERIODS...BUT WL LIKELY NEED TO
MAKE ADJUSTMENTS AS TIME GOES ON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY FROM 9 AM MONDAY TO 3 AM TUESDAY
WIZ020-031-035>037-045-

SNOW ADVISORY FROM 9 AM MONDAY TO 6 AM TUESDAY
WIZ022-038>040-048>050-074-

&&

SKOWRONSKI
Hazardous weather outlook, Jan 20, 5:37 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
537 AM CST SUN JAN 20 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211500-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
537 AM CST SUN JAN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY REMAINS IN EFFECT THIS MORNING FOR WIND
CHILLS RANGING FROM 25 BELOW TO 35 BELOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW IS EXPECTED TO SPREAD INTO PARTS OF CENTRAL AND NORTHEAST
WISCONSIN MONDAY INTO MONDAY NIGHT. BETWEEN 2 TO 5 INCHES OF
ACCUMULATION WILL BE POSSIBLE BY MONDAY MIDNIGHT FOR AREAS SOUTH
OF A LINE FROM STURGEON BAY TO SHAWANO TO MARSHFIELD. NORTH OF
THIS LINE...LESS THAN 2 INCHES IS ANTICIPATED...WITH ONLY A
DUSTING OVER FAR NORTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-211500-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
537 AM CST SUN JAN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Special weather statement, Jan 20, 9:50 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
950 AM CST SUN JAN 20 2008

WIZ039-202215-
BROWN-
INCLUDING GREEN BAY
950 AM CST SUN JAN 20 2008

...COLD CONDITIONS WILL CONTINUE TODAY AND TONIGHT...

AN ARCTIC AIRMASS WILL CONTINUE TO AFFECT GREEN BAY AND NORTHEAST
WISCONSIN TODAY. MID-MORNING TEMPERATURES WERE NEAR 10 BELOW ZERO IN
GREEN BAY...WITH WIND CHILLS OF 30 BELOW TO 35 BELOW. SUNNY SKIES DURING
THE DAY WILL ONLY HELP A LITTLE. THE WIND WILL COMBINE WITH THE COLD
TEMPERATURES TO PRODUCE WIND CHILLS AROUND 25 BELOW THIS AFTERNOON AND
EARLY EVENING.

IF YOU HAVE PLANS TO BE OUTSIDE TODAY OR TONIGHT...MAKE SURE YOU ARE
DRESSED FOR THE WEATHER. SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MORE
WARMTH THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR
MITTENS. AVOID ALCOHOLIC BEVERAGES...THEY CAUSE THE BODY TO LOSE HEAT
MORE RAPIDLY.

MG

Nearby

Snow Advisories in Wisconsin, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.